Back to Ask the Diabetes Team Ask the Diabetes Team

From Raleigh, North Carolina, USA:

My 23 year old son was recently in a car accident, and his sugar level was 42 mg/dl [2.3 mmol/L]. He was given glucose at the hospital, and it rose to 200 mg/dl [11.1mmol/L], but within the hour, it dropped to 60 mg/dl [3.3 mmol/L]. He did not remember anything about the accident. In the past, my son has symptoms of being cold, having shaky hands, feeling very tired, and being and forgetful. We have a family history of diabetes. Should I be persistent in acquiring more tests?


The biggest issue is his frequent hypoglycemia. This has to be decreased in a manner similar to intensive control of high sugars. It requires frequent monitoring, ana analysis of daily activities and meals. If he doesn't decrease his frequency of hypoglycemia, he is at risk for additional accidents. Please have him see his physician with the goal of decreasing these serious low blood sugar episodes.


[Editor's comment: If his physician is unsure what to advise, your son should ask for a referral to an endocrinologist. WWQ]

Original posting 25 Oct 2001
Posted to Diagnosis and Symptoms


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.